Alert archive / New Jersey / Special Weather Statements in 2013
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Apr 12, 2013, 9:06 AM EDT for 10 counties in New Jersey; 5 counties in Pennsylvania. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2013, 9:06 AM EDT (13:06 UTC)
- Expired
- Apr 12, 2013, 10:00 AM EDT
- In force
- 54 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Burlington County, NJ, Camden County, NJ, Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Morris County, NJ, Somerset County, NJ, Sussex County, NJ, Warren County, NJ, Bucks County, PA, Carbon County, PA, Monroe County, PA, Northampton County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 89 km from the middle of the area, began a volume at 13:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 1.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 383 m²/s²
- 0-3 km storm-relative helicity
- 656 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
816
WWUS81 KPHI 121306
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
906 AM EDT FRI APR 12 2013
NJZ001-007>010-012>015-017>020-022-027-PAZ054-055-061-062-071-
104>106-121400-
ATLANTIC NJ-CAMDEN NJ-CARBON PA-EASTERN MONMOUTH NJ-
EASTERN MONTGOMERY PA-GLOUCESTER NJ-HUNTERDON NJ-LEHIGH PA-
LOWER BUCKS PA-MERCER NJ-MIDDLESEX NJ-MONROE PA-MORRIS NJ-
NORTHAMPTON PA-NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-
SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-UPPER BUCKS PA-
WARREN NJ-WESTERN MONMOUTH NJ-
906 AM EDT FRI APR 12 2013
...A LINE OF SHOWERS WITH HEAVY RAINFALL WILL AFFECT
WARREN...CAMDEN...HUNTERDON...MERCER...MORRIS...SOMERSET...SUSSEX...B
UCKS...LEHIGH...MONROE...MONTGOMERY...PHILADELPHIA...CARBON...GLOUCES
TER...NORTHAMPTON...MIDDLESEX...BURLINGTON...MONMOUTH...ATLANTIC AND
OCEAN COUNTIES...
AT 858 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH HEAVY RAINFALL ALONG A LINE EXTENDING FROM 5 MILES
SOUTHEAST OF MOUNTAIN TOP TO 17 MILES SOUTHEAST OF ALLENTOWN TO 2
MILES WEST OF VINELAND...MOVING NORTHEAST AT 75 MPH. THE SHOWERS WILL
BE NEAR VILLAGE SHIRES...STOCKERTOWN...FEASTERVILLE...CORNWELLS
HEIGHTS-EDDINGTON AROUND 910 AM...WOODBOURNE...ROSETO...PENNDEL...
NEWTOWN GRANT AROUND 915 AM...WOODSIDE AND STROUDSBURG AROUND 920 AM.
VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE SHOWERS.
LITTLE IN THE WAY LIGHTNING IS NOW OCCURRING WITH THE STORM...A FEW
LIGHTNING STRIKES CANNOT BE RULED OUT.
LAT...LON 3948 7494 4037 7529 4098 7580 4109 7577
4123 7554 4126 7513 4116 7515 4109 7502
4136 7469 4121 7436 4105 7449 4097 7427
4060 7444 4061 7421 4047 7426 4043 7400
4048 7402 4048 7401 4038 7396
$$
ROBERTSONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Apr 12, 5:57 AM EDT, 3 hours 9 minutes earlier.
Area forecast discussion, Apr 12, 5:57 AM EDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
557 AM EDT FRI APR 12 2013
.SYNOPSIS...
A STRONG WARM FRONT ACROSS THE DELMARVA WILL TRY TO MOVE NORTHWARD
TODAY AS LOW PRESSURE IN OHIO REDEVELOPS OVER SOUTHERN NEW JERSEY
THIS AFTERNOON. THAT LOW MOVES TO THE EAST OF NEW ENGLAND BY SATURDAY
MORNING. HIGH PRESSURE BUILDS ACROSS OUR AREA LATE SATURDAY INTO
SUNDAY, THEN SHIFTS OFFSHORE LATE SUNDAY AS A WARM FRONT LIFTS
THROUGH THE AREA MONDAY. THE NEXT COLD FRONT SLOWLY ARRIVES LATE
TUESDAY AND WEDNESDAY, AND IT MAY STALL NEARBY. THIS FRONT MAY
THEN LIFT BACK NORTHWARD AS A WARM FRONT WEDNESDAY NIGHT AND
THURSDAY AS AN AREA OF LOW PRESSURE TRACKS INTO THE GREAT LAKES.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AREAS OF VERY LIGHT DRIZZLE AND PATCHY FOG MOSTLY IN NJ AND DE AT
DAYBREAK WITH TEMPS AT HIGH POINT NJ 33F. NO ZR IN THE FCST FOR
THE HIGHEST POINT IN NJ AT THIS TIME.
OTRW SHOWERY RAINS ARE DEVELOPING NEWD INTO OUR FCST AREA PER THE
INSTABILITY BURST AS KI INCREASES CONSIDERABLY TOWARD SUNRISE WITH
THE DEEPENING MOISTURE FIELD.
TODAY...VERY LARGE BL TEMP GRADIENT N TO S ACROSS NJ-DE WITH A 30F
DEG SPREAD ANTICIPATED FM SUSSEX COUNTY NJ AT MIDDAY TO S DE AND
SE LOWER MD...TEMPS OF ROUGHLY NEAR 40F IN SUSSEX COUNTY NJ AND THE
POCONOS TO NEAR 75F IN S DELAWARE AND MARYLANDS E SHORE NEAR EASTON.
HEAVY SHOWERY RAINS IN THE STRONG LIFT OCCURS IN PA AND NJ TODAY
WITH A GOOD CHC FOR A BAND OF SCT TSTMS CROSSING DE/MD BETWEEN 16Z
AND 20Z WITH ISOLATED THUNDER FURTHER NORTH. ISOLATED SVR IS POSSIBLE
IN MD/DE EARLY THIS AFTN PER ML CAPE NOW ABOUT 800J.
HYDRO: NO FLOOD WATCH WAS ISSUED AND FFG SUGGESTS WE SHOULD BE ABLE
TO HANDLE 2 INCHES OF RAIN IN 6 HOURS. NEVERTHELESS...COULD SEE
THE NEED FOR A COUPLE OF AREA FLOOD WARNINGS FOR MINOR SMALL STREAM
FLOODING DURING MIDDAY OR THIS AFTN NEAR 195 CORRIDOR FROM CENTRAL
AND NORTHERN NJ INTO EAST CENTRAL OR SE PA OR EXTREME N NEW CASTLE
COUNTY DE. EXPECTING 1 TO POSSIBLY AS MUCH AS 2 INCHES OF RAIN
TODAY BASICALLY FROM NEAR PHL NORTHWARD....LESS THAN 1 INCH SE OF
OF THE I95 CORRIDOR.
CONVECTION: ML CAPE NEAR 800J AND THE WARM SECTOR S OF THE EVENTUAL
LOW TRACK FM VCNTY DCA TO NEAR KACY TODAY IS SUBJECT TO A BAND OF
TSTMS AND POSSIBLE ISOLATED SVR MIDDAY OR THIS AFTN WITH SCT TSTMS
PRECEDING THIS MORNING FM SE PA THRU THE DELMARVA.
DENSE FOG: POTENTIAL FOR DENSE FOG IN THE WARM FRONTAL ZONE THIS AFTN
NEAR WHERE THE SFC LOW TRACKS FROM MD E SHORE THOUGH DE...DE BAY INTO
CAPE MAY-WILDWOOD NJ.
TEMPS/DEWS/WIND ARE ALL 00Z/12 50M 50 BLENDED MAV/MET GUIDANCE THEN
BLENDED 50 50 WITH THE 2M TEMPS/WINDS OF THE 00Z/12 RGEM/NAM.
QPF IS HPC 00Z/12 VSN.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
LEFTOVER DRIZZLE ENDS (POSSIBLY A BAND OF CONVECTIVE SHOWERS IN
COASTAL NJ THROUGH DE AT 00Z THIS EVENING) AND THEN SKIES SHOULD
AT LEAST PARTIALLY CLEAR LATE. 00Z/12 NCEP GUIDANCE BLENDED TEMPS.
PATCHY FOG TONIGHT.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
THE OVERALL SYNOPTIC SETUP IS COMPRISED OF AN UPPER-LEVEL TROUGH
FROM THE GREAT LAKES AND NORTHEAST SATURDAY INTO SUNDAY. THIS TROUGH
LOOKS TO BE REPLACED BY SOME RIDGING MONDAY. THE MAIN FORECAST
CHALLENGE IS THE TIMING OF THE NEXT COLD FRONT WHICH LOOKS TO
OCCUR SOMETIME DURING WEDNESDAY AND THURSDAY. THIS MAY INVOLVE
TWO DIFFERENT FRONTS, ONE THAT SETTLES IN LATE TUESDAY AND WEDNESDAY
AND STALLS BEFORE LIFTING NORTHWARD, THEN A SECOND MORE PRONOUNCED
FRONT APPROACHES LATER THURSDAY. THIS INVOLVES ENERGY THAT TRACKS TO
OUR WEST, WHICH HAS AN IMPACT ON THE TIMING OF THE FRONTAL
BOUNDARIES. WE GENERALLY USED A BLEND OF MODEL GUIDANCE AND
CONTINUITY SATURDAY THROUGH MONDAY, THEN BLENDED IN SOME OF THE NEW
WPC GUIDANCE WITH CONTINUITY THEREAFTER.
FOR SATURDAY AND SUNDAY...AN UPPER-LEVEL TROUGH WILL BE SETTLING
INTO THE NORTHEAST. THERE MAY BE A SECONDARY COOL FRONT OR SURFACE
TROUGH THAT SWINGS THROUGH LATE IN THE DAY SATURDAY, HOWEVER NO
PRECIPITATION IS EXPECTED WITH IT. OTHERWISE, SOME CAA OCCURS FOR
PART OF SATURDAY BEFORE A SECONDARY SURGE ARRIVES SATURDAY NIGHT.
THE WESTERLY FLOW THOUGH WILL HELP THE BOUNDARY LAYER RECOVER WITH
A DECENT AMOUNT OF SUNSHINE SATURDAY. A POTENTIAL FLY IN THE
OINTMENT THOUGH WOULD BE MORE CLOUDS DEVELOPING SATURDAY AS THE
SOUNDINGS SHOW STEEP LOW-LEVEL LAPSE RATES AND THE CONVECTIVE
TEMPERATURES BEING REACHED. THIS IN COMBINATION WITH AN INVERSION
AND SOME MOISTURE BELOW IT SUGGESTS DEVELOPING DAYTIME CUMULUS.
THEREFORE, WE INCREASED THE CLOUD COVER SOME. HIGH PRESSURE SLIDING
INTO THE UPPER OHIO VALLEY SATURDAY WILL MAINTAIN A TIGHTER PRESSURE
GRADIENT ACROSS OUR AREA, THEREFORE A WESTERLY BREEZE IS
ANTICIPATED. SOME STEEPER LOW-LEVEL LAPSE RATES IN COMBINATION WITH
A SHORT WAVE MAY PRODUCE A FEW SHOWERS ACROSS THE FAR NORTHWEST
ZONES, ALTHOUGH MOST OF THE GUIDANCE CONFINES THIS TO AREAS CLOSER
TO THE GREAT LAKES. A STRONGER SHORT WAVE SLIDES ACROSS THE NORTHERN
PART OF THE CWA SATURDAY NIGHT HOWEVER THE AIRMASS LOOKS DRY ENOUGH.
JUST SOME SLIGHT CHC POPS WERE KEPT ACROSS THE FAR NORTHWEST ZONES
SATURDAY INTO SATURDAY NIGHT, THEN DRY THROUGH SUNDAY. IF WE CAN
DROP THE WINDS OFF AND CLEAR THE SKY, THERE COULD BE PATCHY FROST
TOWARD SUNDAY MORNING IN SOME OUTLYING AREAS.
HIGH PRESSURE SHOULD THEN BE TRANSITIONING TO OUR EAST DURING
SUNDAY. THIS WILL RESULT IN LESS WIND WITH TIME AND ALSO HELP WITH
THE WAA DEVELOPING UP THE OHIO VALLEY AND TOWARD OUR CWA. THIS
SHOULD HELP ORGANIZE A WARM FRONT THAT ARRIVES FROM THE SOUTHWEST
LATE SUNDAY NIGHT. THE STRONGER WAA AND ISENTROPIC UPGLIDE REMAINS
TO OUR WEST, THEREFORE WE KEPT A DRY FORECAST GOING. THE FORECAST
SOUNDINGS SHOW LESS MOISTURE IN THE LOWER LEVELS, THEREFORE LESS
CLOUDS SHOULD BE AROUND ALTHOUGH SOME HIGH LEVEL CLOUDINESS MAY
ARRIVE.
FOR MONDAY AND TUESDAY...THE NEXT SYSTEM IS FORECAST TO TRACK
GENERALLY UP ACROSS THE WESTERN GREAT LAKES MONDAY THEN INTO CANADA
THROUGH TUESDAY. THIS PULLS A WARM FRONT TO OUR NORTH, THEN THE
ASSOCIATED COLD FRONT GRADUALLY ARRIVES AS WE GO THROUGH TUESDAY.
THIS BOUNDARY MAY SLOW ITS SOUTHEASTWARD PROGRESSION LATER TUESDAY
AS THE MAIN SYSTEM IS WELL TO OUR NORTH AND ADDITIONAL ENERGY
GATHERS ACROSS THE SOUTHERN PLAINS. WE CARRIED SLIGHT CHC OR LOW CHC
POPS FROM NORTHWEST TO SOUTHEAST MONDAY NIGHT AND TUESDAY WITH THE
ARRIVAL OF THIS FRONT. THERE IS ALSO THE POTENTIAL FOR A LEAD SHORT
WAVE TO SLIDE ACROSS THE GULF COAST AND SOUTHEASTERN STATES THROUGH
MONDAY. AS THIS OCCURS, OUR FLOW SHOULD BE SOUTHERLY. IT APPEARS
THAT THIS MOISTURE REMAINS TO OUR SOUTH AS HIGH PRESSURE SITUATED TO
OUR EAST TENDS TO DEFLECT IT. AS A RESULT, WE DID NOT RAISE THE
POPS. TEMPERATURES WERE MOSTLY CONTINUITY WITH A SMALL BLENDING IN
OF THE NEW WPC GUIDANCE.
FOR WEDNESDAY AND THURSDAY...AS ENERGY ORGANIZES ACROSS THE SOUTHERN
PLAINS, A NEW SURFACE LOW IS FORECAST TO TRACK UP THROUGH THE
TENNESSEE VALLEY AND INTO THE GREAT LAKES. AS THIS OCCURS,
INCREASING WAA TO ITS EAST WILL HELP SHARPEN THE THERMAL GRADIENT
ALONG THE FRONTAL BOUNDARY. THIS WILL CAUSE THE BOUNDARY TO BECOME A
WARM FRONT AS IT GRADUALLY SHIFTS NORTHWARD. IT IS UNCERTAIN ATTM IF
THIS SCENARIO PLAYS OUT LIKE THE CURRENT ONE, WHICH HAS A FRONT
NEARLY SOUTH OF OUR ENTIRE CWA AND THEREFORE LOCKS IN AN ONSHORE
FLOW. SINCE THE SURFACE HIGH IS FORECAST TO BE TO OUR EAST, WE MAY
END UP HAVING A SOUTHERLY FLOW WINNING OUT THIS TIME AROUND. WE
FAVORED WPC GUIDANCE AT THIS RANGE, WHICH SHOWS A WARM FRONT
LIFTING NORTHWARD. THERE COULD BE SHOWERS WITH THE WAA, HOWEVER THE
MAIN FORCING ATTM LOOKS TO BE CENTERED TO OUR WEST CLOSER TO THE
SURFACE LOW TRACK. THEREFORE, NO REAL CHANGES TO THE SLIGHT CHC AND
LOW CHC POPS WEDNESDAY INCREASING TO CHC POPS EVERYWHERE THURSDAY.
&&
.AVIATION /10Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
AT 10Z...GENERALLY IFR CONDS IN ST/FOG/VERY LIGHT DRIZZLE ENE WIND
G 15-25 KTS.
TODAY...IFR OR LIFR CONDS IN SHOWERY RAINS/PATCHY DRIZZLE AND FOG
WITH A POSSIBLE TSTM MIDDAY. RAIN WILL BE BRIEFLY HEAVY. THE WIND
MAY SHIFT SOUTH AT KMIV AND KACY FOR A TIME THIS AFTN BUT OTRW WINDS
TENDING TO BECOME NE G15-20 KT...DIMINISHING WIND SPEED LATE IN THE
DAY. SMALL POTENTIAL FOR ISO SVR STORM IN DE/E MD THIS AFTN.
TONIGHT...ANY LEFTOVER IFR CONDS IN DRIZZLE (BAND OF SHOWERS COASTAL
NJ INTO DE AT 00Z/13) DURING THE EVENING CLEARS FM WEST TO EAST
DURING THE NIGHT AS WINDS TURN NW. THERE IS A SMALL CHC OF PATCHY
IFR IN ST/FOG LINGERING OVERNIGHT IN A FEW SPOTS...ESPECIALLY
KABE-KMMU NORTHWARD. WINDS LIGHT N OR NW.
OUTLOOK...
SATURDAY AND SUNDAY...OVERALL VFR /A CHANCE OF LOCALIZED FOG EARLY
SATURDAY/. WEST TO NORTHWEST WINDS 10-15 KNOTS WITH GUSTS TO AROUND
20 KNOTS. THE HIGHEST WINDS FROM LATE MORNING THROUGH EARLY EVENING.
THE WINDS SHOULD DIMINISH SOME LATE SUNDAY.
MONDAY AND TUESDAY...MAINLY VFR. SOUTH-SOUTHEAST WINDS GENERALLY
10-15 KNOTS WITH GUSTS TO 20 KNOTS MONDAY, BECOMING SOUTHWEST
TUESDAY. THE HIGHEST WINDS FROM LATE MORNING THROUGH EARLY EVENING.
A LOW CHANCE OF SOME SHOWERS TUESDAY AS A COLD FRONT SLOWLY ARRIVES.
&&
.MARINE...
GALE ANZ450-451. SO FAR ONLY VERIFICATION IN ANZ450 SHOOK AND
44065. EXPECT STRONGEST GUSTS 7AM TO NOON TODAY...NEAR 40 KT.
OTRW SCA CONTINUES REMAINING ATLC WATERS FOR ENE WIND SHIFTING S
AND GUST 30 KT THIS AFTN. WINDS DIMINISHING TONIGHT AS THEY TURN
NW EVERYWHERE BUT LEFTOVER SEAS WILL BE AN SCA HAZARD ALL ATLANTIC
CW OF NJ AND DE OVERNIGHT.
SEAS WERE RAISED 2-3 FT ABOVE GUIDANCE VCNTY 44065 TODAY.
AS FOR DE BAY: SCA FOR THIS AFTN WHERE A BRIEF WARM SECTOR GUSTY
SSW WIND TO 30 KT IS EXPECTED AND ALSO A POSSIBLE SMW TSTM. TO GET
TO THE GUSTY SSW WINDS...DENSE FOG MAY BE A MARINER PROBLEM DURING
MIDDAY AS SFC DEWPOINTS NEAR 60 OVERRIDE THE COOLER SSTS OF DE
BAY. WINDS IN DE BAY SHIFT NW TONIGHT BUT PROB LESS THAN 23 KT.
OUTLOOK...
A WESTERLY FLOW IS EXPECTED SATURDAY INTO SUNDAY AS LOW PRESSURE
SLIDES TO OUR NORTHEAST. THE BOUNDARY LAYER SHOULD BE MILD ENOUGH TO
LIMIT THE VERTICAL MIXING SATURDAY, HOWEVER CAA FOR A TIME SATURDAY
NIGHT AND SOMEWHAT BETTER MIXING MAY ALLOW GUSTS TO REACH 25 KNOTS.
AS HIGH PRESSURE BUILDS ACROSS THE AREA LATER SATURDAY NIGHT INTO
SUNDAY, THE WINDS ARE ANTICIPATED TO DIMINISH. A SOUTHERLY FLOW THEN
DEVELOPS SUNDAY NIGHT WHICH CONTINUES MONDAY AND TUESDAY. THE WINDS
COULD GET CLOSE TO SMALL CRAFT ADVISORY CRITERIA, AND SEAS BUILD
TO 4-5 FEET ON THE OCEAN DUE TO THE SOUTHERLY FLOW.
&&
.EQUIPMENT...
NWR HAS BEEN OFF THE AIR AT TWO TRANSMITTER SITES FOR AROUND 72 HOURS
AND NO ESTIMATED TIME OF RTS.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR ANZ452>455.
GALE WARNING UNTIL 2 PM EDT THIS AFTERNOON FOR ANZ450-451.
SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 PM EDT THIS EVENING
FOR ANZ430-431.
&&
SYNOPSIS...GORSE
NEAR TERM...DRAG 555
SHORT TERM...DRAG 555
LONG TERM...GORSE
AVIATION...DRAG/GORSE 555
MARINE...DRAG/GORSE 555
EQUIPMENT...Hazardous weather outlook, Apr 12, 4:33 AM EDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 433 AM EDT FRI APR 12 2013 NJZ001-007>010-PAZ054-055-061-062-130845- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-LEHIGH- NORTHAMPTON- 433 AM EDT FRI APR 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NUMEROUS SHOWERS WITH LOCALLY HEAVY RAIN TODAY, ESPECIALLY 8 AM TO 3 PM WITH AREAS OF POOR DRAINAGE FLOODING POSSIBLE. A SMALL CHANCE OF ICING BETWEEN 5 AM AND 10 AM AT THE HIGHEST POINT ALONG ROUTE 23 IN SUSSEX COUNTY NEW JERSEY NEAR HIGH POINT NEW JERSEY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ012>027-PAZ060-070-071-101>106- 130845- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-BERKS-DELAWARE-PHILADELPHIA-WESTERN CHESTER- EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS- LOWER BUCKS- 433 AM EDT FRI APR 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NUMEROUS SHOWERS WITH LOCALLY HEAVY RAIN BETWEEN 7 AM AND 3 PM. AREAS OF POOR DRAINAGE FLOODING WILL OCCUR AND BRIEFLY SLOW TRAVEL. THERE IS A SMALL CHANCE OF ISOLATED SMALL STREAM FLOODING IN EASTERN PENNSYLVANIA, CENTRAL NEW JERSEY AND EXTREME NORTHERN NEW CASTLE COUNTY DELAWARE DURING MIDDAY. THERE IS A CHANCE OF SOME THUNDERSTORMS, SOME OF WHICH COULD PRODUCE LOCALLY GUSTY WINDS. THE GREATEST CHANCE OF AN ISOLATED DAMAGING THUNDERSTORM IS ACROSS THE DELMARVA TO PERHAPS INTO SOUTHERN NEW JERSEY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450-451-130845- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 433 AM EDT FRI APR 12 2013 ...GALE WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-452>455-130845- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 433 AM EDT FRI APR 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF SOME THUNDERSTORMS, MAINLY BETWEEN 10 AM AND 5 PM. ONE OR TWO OF THESE COULD PRODUCE SOUTHWEST WIND GUSTS TO 35 KNOTS IN THE DELAWARE COASTAL WATERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 12, 7:37 AM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
737 AM EDT FRI APR 12 2013
DEZ001>004-MDZ008-012-015-019-020-NJZ016-021-023-024-PAZ060-070-101-
102-121230-
ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-CAPE MAY NJ-CAROLINE MD-
CECIL MD-CUMBERLAND NJ-DELAWARE PA-DELAWARE BEACHES DE-
EASTERN CHESTER PA-INLAND SUSSEX DE-KENT DE-KENT MD-NEW CASTLE DE-
QUEEN ANNE'S MD-SALEM NJ-TALBOT MD-WESTERN CHESTER PA-
737 AM EDT FRI APR 12 2013
...STRONG THUNDERSTORMS WILL AFFECT BERKS...CAPE MAY...CAROLINE...
CECIL...CHESTER...CUMBERLAND...DELAWARE...KENT...NEW CASTLE...QUEEN
ANNE'S...SALEM...SUSSEX AND TALBOT COUNTIES...
AT 730 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 45 MILES WEST OF
ANNVILLE TO 18 MILES NORTHWEST OF CAMBRIDGE...MOVING NORTHEAST AT 60
MPH. THE THUNDERSTORMS WILL BE NEAR GRASONVILLE...EASTON AROUND 745
AM...SEAFORD...BRIDGEVILLE AROUND 800 AM...TOWNSEND...WYOMING AROUND
815 AM...WOODLAND BEACH AND WOODLAND BEACH AROUND 830 AM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
A SECOND LINE OF MODERATE TO HEAVY RAIN IS LOCATED JUST BEHIND THE
FIRST LINE OF SHOWERS AND THUNDERSTORMS. ADDITIONAL HEAVY RAIN AS
WELL AS GUSTY WINDS WILL OCCUR WITH THIS SECOND LINE AS WELL.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 4067 7593 3897 7482 3894 7486 3892 7491
3918 7496 3918 7515 3959 7555 3907 7539
3876 7507 3860 7571 3870 7589 3857 7604
3868 7636 3892 7622 3884 7639 3886 7639
3944 7600 3972 7623 4014 7589 4050 7644
ROBERTSONSpecial weather statement, Apr 12, 8:33 AM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
833 AM EDT FRI APR 12 2013
DEZ001-002-NJZ016>019-021>023-PAZ054-060>062-070-071-101>106-121330-
ATLANTIC NJ-BERKS PA-CAMDEN NJ-CAPE MAY NJ-CARBON PA-CUMBERLAND NJ-
DELAWARE PA-EASTERN CHESTER PA-EASTERN MONTGOMERY PA-GLOUCESTER NJ-
KENT DE-LEHIGH PA-LOWER BUCKS PA-NEW CASTLE DE-NORTHAMPTON PA-
NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-SALEM NJ-UPPER BUCKS PA-
WESTERN CHESTER PA-WESTERN MONTGOMERY PA-
833 AM EDT FRI APR 12 2013
...SHOWERS AND THUNDERSTORMS WILL AFFECT
ATLANTIC...BERKS...BUCKS...BURLINGTON...CAMDEN...CAPE
MAY...CARBON...CHESTER...CUMBERLAND...DELAWARE...GLOUCESTER...KENT...
LEHIGH...MONTGOMERY...NEW CASTLE...NORTHAMPTON...PHILADELPHIA AND
SALEM COUNTIES...
AT 830 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM 13
MILES SOUTHWEST OF MINERSVILLE TO NEWARK TO 13 MILES SOUTH OF
DOVER...MOVING NORTHEAST AT 45 MPH. THE SHOWERS AND THUNDERSTORMS
WILL BE NEAR LEIPSIC...HOCKESSIN AROUND 830 AM...DELAWARE
CITY...SOUTH COATESVILLE AROUND 845 AM...WOODLYN...VILLAGE
GREEN-GREEN RIDGE AROUND 900 AM...FOLSOM...LEHIGH UNIVERSITY AROUND
915 AM...DANIELSVILLE AND DANIELSVILLE AROUND 930 AM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
A SECOND LINE OF MODERATE TO HEAVY RAIN IS LOCATED BEHIND THE FIRST
LINE OF SHOWERS AND THUNDERSTORMS. ADDITIONAL HEAVY RAIN AS WELL AS
GUSTY WINDS WILL OCCUR WITH THIS SECOND LINE AS WELL.
WIND GUSTS TO 35 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 4058 7603 4065 7599 4074 7577 4092 7600
4100 7575 4111 7575 4008 7493 3929 7477
3918 7502 3917 7514 3946 7555 3959 7555
3947 7558 3927 7540 3903 7534 3895 7552
3972 7579 3994 7600 4014 7589 4049 7644
ROBERTSONSpecial weather statement, Apr 12, 8:39 AM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
839 AM EDT FRI APR 12 2013
DEZ001>003-MDZ008-012-015-019-020-121345-
CAROLINE MD-CECIL MD-INLAND SUSSEX DE-KENT DE-KENT MD-NEW CASTLE DE-
QUEEN ANNE'S MD-TALBOT MD-
839 AM EDT FRI APR 12 2013
...A LINE OF SHOWERS AND GUSTY WINDS WILL AFFECT
CAROLINE...CECIL...KENT...NEW CASTLE...QUEEN ANNE'S...SUSSEX AND
TALBOT COUNTIES...
AT 835 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS WITH HEAVY RAIN AND GUSTY WINDS ALONG A LINE
EXTENDING FROM 11 MILES WEST OF BEL AIR TO 9 MILES NORTHEAST OF
ANNAPOLIS TO 18 MILES SOUTH OF ANNAPOLIS...MOVING EAST AT 45 MPH.
THE THUNDERSTORMS WILL BE NEAR GRASONVILLE...STEVENSVILLE SOUTH
AROUND 845 AM...EASTON...KINGSTOWN AROUND 900 AM...HOLLYWOOD
BEACH...HOLLYWOOD BEACH AROUND 915 AM...KENTON AND VIOLA AROUND 930
AM.
NO THUNDER HAS BEEN DETECTED WITH THIS LINE...ALTHOUGH IT IS STILL
POSSIBLE TO OCCUR.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS LINE.
LAT...LON 3887 7625 3881 7621 3883 7620 3894 7624
3883 7638 3894 7637 3905 7631 3900 7621
3917 7629 3943 7601 3955 7603 3955 7581
3906 7554 3866 7573 3862 7615 3873 7626
3867 7635 3877 7639
ROBERTSONSpecial weather statement, Apr 12, 9:06 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
906 AM EDT FRI APR 12 2013
NJZ001-007>010-012>015-017>020-022-027-PAZ054-055-061-062-071-
104>106-121400-
ATLANTIC NJ-CAMDEN NJ-CARBON PA-EASTERN MONMOUTH NJ-
EASTERN MONTGOMERY PA-GLOUCESTER NJ-HUNTERDON NJ-LEHIGH PA-
LOWER BUCKS PA-MERCER NJ-MIDDLESEX NJ-MONROE PA-MORRIS NJ-
NORTHAMPTON PA-NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-
SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-UPPER BUCKS PA-
WARREN NJ-WESTERN MONMOUTH NJ-
906 AM EDT FRI APR 12 2013
...A LINE OF SHOWERS WITH HEAVY RAINFALL WILL AFFECT
WARREN...CAMDEN...HUNTERDON...MERCER...MORRIS...SOMERSET...SUSSEX...B
UCKS...LEHIGH...MONROE...MONTGOMERY...PHILADELPHIA...CARBON...GLOUCES
TER...NORTHAMPTON...MIDDLESEX...BURLINGTON...MONMOUTH...ATLANTIC AND
OCEAN COUNTIES...
AT 858 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH HEAVY RAINFALL ALONG A LINE EXTENDING FROM 5 MILES
SOUTHEAST OF MOUNTAIN TOP TO 17 MILES SOUTHEAST OF ALLENTOWN TO 2
MILES WEST OF VINELAND...MOVING NORTHEAST AT 75 MPH. THE SHOWERS WILL
BE NEAR VILLAGE SHIRES...STOCKERTOWN...FEASTERVILLE...CORNWELLS
HEIGHTS-EDDINGTON AROUND 910 AM...WOODBOURNE...ROSETO...PENNDEL...
NEWTOWN GRANT AROUND 915 AM...WOODSIDE AND STROUDSBURG AROUND 920 AM.
VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE SHOWERS.
LITTLE IN THE WAY LIGHTNING IS NOW OCCURRING WITH THE STORM...A FEW
LIGHTNING STRIKES CANNOT BE RULED OUT.
LAT...LON 3948 7494 4037 7529 4098 7580 4109 7577
4123 7554 4126 7513 4116 7515 4109 7502
4136 7469 4121 7436 4105 7449 4097 7427
4060 7444 4061 7421 4047 7426 4043 7400
4048 7402 4048 7401 4038 7396
ROBERTSONThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 2:21 AM EDT | Gale Warning | PHI | 10 hr | |
| Apr 12, 7:37 AM EDT | Special Weather Statement | PHI | Cumberland, Salem | 53 min |
| Apr 12, 8:33 AM EDT | Special Weather Statement | PHI | Camden, Cumberland, Gloucester, Salem | 57 min |
| Apr 12, 9:41 AM EDT | Special Weather Statement | PHI | Cumberland | 64 min |
| Apr 12, 8:39 AM EDT | Special Weather Statement | PHI | Caroline, Kent, Queen Anne's, Talbot | 66 min |
| Apr 12, 2:46 PM EDT | Special Weather Statement | PHI | Caroline, Talbot | 59 min |
Nearby
Special Weather Statements in New Jersey, 2013Special Weather Statements in Pennsylvania, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.